Hail, Jefferson
- When
- April 12, 3:40 PM EST
- Where
- Jefferson County, Wintersville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.383, -80.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 12, 1:49 PM EST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 249 PM EDT WED APR 12 2006 .SHORT TERM (TONIGHT THROUGH THURSDAY)... SHORT WAVE TROUGH WILL SWING ACROSS THE GREAT LAKES TONIGHT AND INTO NEW ENGLAND THURSDAY. EXPECT A COLD FRONT TO PUSH ACROSS THE FORECAST AREA LATE THIS EVENING. WILL GO WITH LIKELY POPS FOR SHOWERS AND THUNDERSTORMS THIS EVENING...TAPERING TO A CHANCE OF SHOWERS LATE TONIGHT. THURSDAY SHOULD BE DRY AS WEAK SURFACE RIDGE BUILDS IN. && .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... THROUGH THE EXTENDED PORTION OF THE FORECAST WE REMAIN IN A MILD FLOW ALOFT WITH THE PACIFIC BEING OUR SOURCE REGION. TEMPS WILL REMAIN AT OR ABOVE NORMAL. SHORT WAVES MOVING THROUGH THE MEAN FLOW WILL BRINGS SHOWERS AND TSTMS TO OUR REGION FROM TIME TO TIME. SEE FORECAST FOR DETAILS OF TIMING. && .AVIATION... A COLD FRONT WILL PUSH EASTWARD THROUGH THE FORECAST AREA LATE THIS EVENING. AHEAD OF THE FRONT...EXPECT SCATTERED CUMULUS AROUND 4000 FEET WITH BROKEN CLOUDS AROUND 8000 FEET. SURFACE WINDS WILL BE FROM THE SOUTHWEST AT 15 KT GUSTING TO 25 KT AT TIMES. CONDITIONS WILL LOWER TO MVFR CEILINGS AND VISIBILITIES IN SCATTERED SHOWERS AND THUNDERSTORMS UNTIL FRONTAL PASSAGE. BEHIND THE FRONT EXPECT SCATTERED CLOUDS AROUND 3500 FEET WITH VISIBILITY REDUCED TO MVFR IN AREAS OF FOG...MAINLY BETWEEN 08Z AND 13Z THURSDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 855 AM EDT WED APR 12 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-131300- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 855 AM EDT WED APR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF EAST CENTRAL OHIO THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT AND MOVE EASTWARD ACROSS THE UPPER OHIO VALLEY REGION. SOME OF THE STORMS MAY CONTAIN DAMAGING WINDS AND HAIL...ESPECIALLY OVER EAST CENTRAL OHIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
The Pittsburgh radar (KPBZ), 44 km away, was scanning. The volume nearest the first event began at 20:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501282.